MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-3525
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, a 30-25mm amplatzer talisman pfo occluder was chosen for implant using an unknown delivery system for a pfo closure in a patient with recent stroke.Transoesophageal echocardiography (toe) revealed an aneurysmal septum, a long tunnel pfo, and a triangulated fenestrated web connecting the pfo tunnel to the left side of the heart.The 30-25 mm amplatzer talisman pfo occluder was deployed but did not sit flat; the left atrial (la) disc did not reach the tunnel, and the right atrial (ra) disc at the aortic end posed a risk of entering the tunnel and causing embolization.The device was upsized to a 35-25 mm amplatzer talisman pfo occluder; however, the device again did not sit flat, and significant bubbles were observed passing through and around the device on bubble study post-deployment.The transseptal puncture was made anterior to the aortic valve.The 35-25 mm device was reprepped, but difficulty was encountered while loading it back into the loader after flushing.When advanced out of the loader on the table, the ra disc appeared bulbous.The procedure was completed using a new 35-25 mm amplatzer talisman pfo occluder.The patient remained hemodynamically stable throughout the procedure.No clinically significant delay occurred, and no adverse patient effects were reported.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device assessment could not be performed as the device was not returned for analysis.One image was received from the field showing the device deformed into a bulbous shape outside of the patient.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 30-25mm amplatzer talisman pfo occluder was chosen for implant using an 9f amplatzer talisman delivery system for a pfo closure in a patient with recent stroke.Transoesophageal echocardiography (toe) revealed an aneurysmal septum, a long tunnel pfo, and a triangulated fenestrated web connecting the pfo tunnel to the left side of the heart.The 30-25 mm amplatzer talisman pfo occluder was deployed but did not sit flat; the left atrial (la) disc did not reach the tunnel, and the right atrial (ra) disc at the aortic end posed a risk of entering the tunnel and causing embolization.The device was upsized to a 35-25 mm amplatzer talisman pfo occluder; during the procedure, the device again did not sit flat, and significant bubbles were observed passing through and around the device on bubble study post-deployment.The transseptal puncture was made anterior to the aortic valve.The 35-25 mm device was reprepped, but difficulty was encountered while loading it back into the loader after flushing.When advanced out of the loader on the table, the ra disc appeared bulbous.The procedure was completed using a new 35-25 mm amplatzer talisman pfo occluder.The patient remained hemodynamically stable throughout the procedure.No clinically significant delay occurred, and no adverse patient effects were reported.

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23872890
Report Number2135147-2025-07611
Device Sequence Number14587428
Product Code MLV
UDI-Device Identifier05415067033345
UDI-Public(01)05415067033345(17)280131(10)10726312
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-PFO-3525
Device Catalogue Number9-PFO-3525
Device Lot Number10726312
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight80 KG